Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Oct 19, 2004, 7:45 AM PDT for Amador County, El Dorado County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 7:45 AM PDT (14:45 UTC)
- Expired
- Oct 19, 2004, 1:30 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Amador County, CA, El Dorado County, CA
The radar
The Sacramento radar (KDAX), 126 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 191450 FFWSTO CAC005-017-192030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 745 AM PDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN AMADOR COUNTY IN CALIFORNIA EAST CENTRAL EL DORADO COUNTY IN CALIFORNIA * UNTIL 130 PM PDT * AT 740 AM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER THE POWER AND FREDS FIRE BURN AREAS. MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE UNTIL THIS AFTERNOON. THE RAIN WILL CAUSE MUD AND ROCK SLIDES AND DEBRIS FLOWS OVER THE FIRE AREAS. RESIDENTS IN AND NEAR THE AREA AFFECTED BY THE FREDS AND POWER WILDFIRES...INCLUDING THE COMMUNITIES OF KYBURZ AND SILVER FORK AND THE AREAS AROUND SALT SPRINGS RESERVOIR...ARE ADVISED TO MOVE TO HIGHER GROUND AWAY FROM DEBRIS AND THE FIRE AREA. MOTORISTS ALONG HIGHWAY 50 BETWEEN KYBURZ AND SILVER FORK AND HIGHWAY 88 SHOULD BE ALERT FOR THE POSSIBILITY OF MUD AND ROCK SLIDES. LAT...LON 3850 12029 3854 12010 3883 12018 3880 12036 $$ HS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:05 AM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 19, 5:05 AM PDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
505 AM PDT WED OCT 19 2004
.DISCUSSION...
UPPER LEVEL TROUGH OF LOW PRESSURE REMAINS ALONG NEAR THE COAST WITH
THE MAIN CIRCULATION OF THE CENTER OF THE LOW NOW OFF THE NORTH
CENTRAL CALIFORNIA COAST. SEVERAL STRONG WAVES ARE ASSOCIATED WITH
THIS SYSTEM. ONE OF THESE WAVES HELP ENHANCED UPWARD VERTICAL
VELOCITIES ALONG A NEARLY STATIONARY BOUNDARY THAT PRODUCED A V
SIGNATURE CELL NEAR THE CITY OF ANDERSON AND REDDING. SPOTTER IN
ANDERSON REPORTED OVER TWO INCHES OF RAIN LAST EVENING. WITH A
SECOND WAVE NOW MOVING RAPIDLY OVER NORTHERN CA WITH AREAS OF HEAVY
RAIN INDICATED ON DOPPLER...WILL MONITOR FOR ADDITIONAL URBAN AND
SMALL STREAM FLOOD ADVISORY. CURRENT LOOK AT SATELLITE LOOP AND
RADAR LOOP SHOWED A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS
DEVELOPING OVER THE SURFACE FRONTAL BOUNDARY. THIS LINE SHOULD MOVE
THROUGH THE AREA RAPIDLY. HAVE EXTENDED THE SNOW ADVISORY THROUGH
NOON TODAY AS ADDITIONAL WAVES AND CONTINUED IDEAL OROGRAPHICS FLOW
REMAINS OVER THE WEST SLOPES THROUGH 19Z. MODELS ARE FORECASTING
THE NEXT STRONG WAVE AND ASSOCIATED 140 KNOT SPEED MAX TO DIG
SOUTHWARD THIS MORNING. HOWEVER SATELLITE LOOP CURRENTLY IS
INDICATING THAT THIS WAVE HAS ALREADY STARTED TO TURN MORE TO THE
EAST. MODELS ARE USUALLY TOO SLOW WITH A SYSTEMS ASSOCIATED WITH A
SPEED MAX OF OVER 110 KNOTS. THEREFORE THIS SHOULD NOT BE A
SURPRISE THIS WAVE IS EXPECTED TO TURN FOR THE COAST AS EARLY AS
LATE THIS MORNING. AIRMASS IS PROGGED TO STAY UNSTABLE ENOUGH FOR
THUNDERSTORM DEVELOPMENT THROUGH AT LEAST NOON TODAY. IF THIS WAVE
DOES SWING AROUND INTO NORTHERN CALIFORNIA LATER TODAY...MAY NEED TO
EXTEND THE SNOW ADVISORY THROUGH THE REST OF THE DAY. EXPECT
WEATHER CONDITIONS TO IMPROVE ON THURSDAY AS A BREAK IS EXPECTED.
BUT THE MODELS KEEP THE WEATHER UNSETTLED AS MORE SYSTEMS WILL MOVE
INTO NORTHERN CA TOWARDS THIS WEEKEND.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
...SNOW ADVISORY UNTIL NOON TODAY FOR THE WESTERN PLUMAS
COUNTY INCLUDING THE LASSEN PARK AREA AND THE WEST SLOPES OF
THE NORTHERN SIERRA NEVADA.
...SMALL STREAM FLOOD ADVISORY UNTIL 5 PM WEDNESDAY FOR THE
AREAS OF AMADOR AND EL DORADO COUNTIES AFFECTED BY THE FREDS
AND POWER WILDFIRES.
&&
LAMHazardous weather outlook, Oct 19, 7:00 AM PDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE OCT 19 2004 CAZ013>019-063-064-066>069-201400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE... ANOTHER POWERFUL STORM WILL GENERATE STRONG WINDS...HEAVY MOUNTAIN SNOW...AND RAIN TO THE VALLEY TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY INTO THIS EVENING. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLASH FLOOD WATCH..........SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THE STORM WILL BE SLOW TO DEPART OUR AREA OVERNIGHT...WITH THE POTENTIAL FOR HEAVY PRECIPITATION LINGERING IN THE SIERRA INTO WEDNESDAY MORNING. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLASH FLOOD WATCH..........SEE WGUS66 KSTO - FFASTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO JJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:30 PM PDT | Flash Flood Warning | STO | Amador, El Dorado | 8 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.